Phych meds with sugar levels

By lipsie Latest Reply 2009-03-07 02:19:05 -0600
Started 2009-03-05 05:15:28 -0600

I feel weird talking SO openly about myself but I feel pretty comfie here that ya all won't judge me. I need to go back on a physchtrophic drug…like Geodon but not that one…but some affect your sugar levels, anyone know of some that don't raise our sugar? My doctor, he's weird and I'm going to see of a change soon but until I'm stuck…if I have a name and what have you he may work with me…oh and one that does not cause weight gain, I am heavy and can't afford to gain…he will NOT do it then I know that. Thanks! Thought I'd try.

11 replies

2009-03-06 06:00:39 -0600 Report

What ever you might try, do not take Seroquel from my horrible personal experience. The side effects are horrific and I was given this for panic attacks. I think it is the worst drug ever approved by the FDA and that is my personal opinion that will never change. I know before I take another pill, I will research it like crazy and unless it is some miracle drug, I will stick with Klonipin to manage my panic attacks. Take care, Angie

BeckyJ 2009-03-05 11:41:19 -0600 Report

Sorry to hear that you had trouble with the Cymbalta. I currently take that one and it helps A LOT. Just my personal experience but you should try and stay away from Abilify. Tried that one and had awful side effects. I am bi-polar so have had mania in the past. This drug made it so much worse. Couldn't sit still and was jittering all the time. I haven't had ticks in close to 10 years and Abilify brought 'em right back. After a week finally talked to Doc and found out this is a side affect and could be permanent…Stopped immediatly. I'm now on Geodon and that seems to work. Also used Depakote ER but that one lost it's juice after a while.

lipsie 2009-03-06 00:43:06 -0600 Report

Yanno, I also tried Abilify and had that same thing occur, you are the first person I found that ever had the same reaction wow, anyhow, I was crazy manic and like a kid…but also I know now a days that it can raise sugar levels too. But thank you. Yeah I was on Geodon and it use to work great, just stopped for me.

dj7110 2009-03-05 08:30:21 -0600 Report

I myself take cymbalta for depression, which works well, as it not only treats depression, but also is known for relief of diabetic neuropathy, and back pain, which I also have.

lipsie 2009-03-05 08:40:48 -0600 Report

Yeah, I used to take it myself and it was great for helping my pain, and even depression until all of a sudden it turned me suicidal. The doctor I had said that they're was a study that some females can do that on it. But I have seen/met quite a few that have never had that problem and are still on it.
Just my luck. lol

dyanne 2009-03-05 23:59:41 -0600 Report

I also take cymbalta I knew about it helping with nerve damage but I didnt know it could help back pain. I have severe back pain … how much do you take to feel relief for your back , if you dont mind me asking ??
Thanks dyanne

lipsie 2009-03-06 00:44:09 -0600 Report

I honestly dunno, it was so long ago and I have gone thru so many different meds and doses that I can't remember, I'm really sorry. Sheila

dj7110 2009-03-06 06:53:07 -0600 Report

I take 40mgs.. 2 20 mg tablets @ night.. but my main meds that help for my back pain are fentanyl patches 75 mcg/hr and spinal injections i recieve every 6 weeks

dyanne 2009-03-07 00:32:06 -0600 Report

Thanks for your info… does that patch help a lot and is there any side effects from it at all???? Thanks for helping me I can hardly walk from the pain.

dj7110 2009-03-07 02:19:05 -0600 Report

the worse part was giving up my drivers license. but it was for the best. The worst side effect from the patches is when/if you run out between refills they cause withdrawl symptoms. But they do help with pain considerably.

lipsie 2009-03-07 02:11:18 -0600 Report

I was just started on those patches about a month ago. I am only on 25mg right now though, I see a difference though I just dunno. I also take Norco too. I dunno if he'll raise the patch this appt. in a couple weeks or what but I was hesitatant of the injections he oftered cuz I had some sort before that just was not good. Though, I decided to try them with this doctor. The other was something different I just dunno for sure what though. Thanks. Sheila